MAUDE Adverse Event Report: MPRI EXTENSION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MPRI EXTENSION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 3708240
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other applicable components are: product id: 3550-06, serial# unknown, product type: accessory.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) regarding a patient with an implantable neurostimulator (ins) via a manufacturer representative.It was reported that the extension carrier of the extension stylet broke off.It was reported that it was extremely difficult to pass the tunneler in the neck area because it was very tight.The surgeon pulled really hard and a piece of the tunneler broke off and was stuck in the neck along the path of the passer.The surgeon had to make an incision in the neck to find the extension connector and remove the piece of plastic from the tunneler.The surgeon then retunneled a little bit to get the connector to the correct spot.Additional information was received from a manufacturer representative (rep).It was clarified that the piece that broke off was the plastic piece that hold the last carrier of the extension.The manufacturer representative suspected that the tunneler got caught on tissue along the track.No symptoms or complications were reported.

Brand Name
EXTENSION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key8739223
Report Number2649622-2019-11050
Device Sequence Number2040481
Product Code LGW
UDI-Device Identifier00643169272996
UDI-Public00643169272996
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2019
Device Model Number3708240
Device Catalogue Number3708240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR